Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 16, 2004, 12:26 PM MST for Coconino County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2004, 12:26 PM MST (19:26 UTC)
- Expired
- Aug 16, 2004, 1:00 PM MST
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 161926 SVRFGZ AZC005-162000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1227 PM MST MON AUG 16 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 100 PM MST * AT 1225 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER DONEY PARK...OR ABOUT 12 MILES NORTHEAST OF FLAGSTAFF...AND MOVING EAST-SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DONEY PARK AT 1240 PM MST LAT...LON 3541 11154 3529 11157 3526 11145 3537 11139 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:20 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 9:20 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST MON AUG 16 2004 .SYNOPSIS...DEEP MONSOONAL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE THROUGH MID WEEK. DAILY THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE EXPECTED THROUGH WEDNESDAY. LOOK FOR A DAY TO DAY DECREASE IN STORM ACTIVITY FOR THE LATTER HALF OF THE WEEK AS A DRIER AIR MASS GRADUALLY MOVES INTO THE STATE. && .DISCUSSION...SAT IMAGERY SHOWS UPPER LOW OVER CENTRAL NEVADA ATTM WITH A WEAK TROF EXTENDING FROM IT ACROSS CENTRAL AZ. AT H30 50 KT JET STREAK MOVING INTO THE BOTTOM OF THE LOW AND IS PROGGED TO EJECT INTO UT TONIGHT. AIR MASS OVER THE CWA REMAINS MOIST...SFC DPS GENERALLY IN THE 50S. MAIN MID LEVEL MOISTURE SEEN OVER EASTERN HALF OF THE STATE TODAY. 12Z FGZ SOUNDING HAS A MORE UNSTABLE PROFILE THAN YESTERDAY BUT SHEAR REMAINS WEAK. EXPECTING TSTMS ACROSS ENTIRE CWA AGAIN TODAY. STORM STARTS WILL BE EARLIEST IN THE MORNING SUNSHINE AREAS...BASICALLY RIM WESTWARD. MOST ACTIVE AREA LIKELY TO BE OVER THE NW SECTIONS OF THE CWA...CLOSEST TO THE JET STREAK AND COLD POOL ASSOCIATED WITH NV LOW. AGAIN MAIN THREAT WILL BE HEAVY PRECIP WITH THESE STORMS AND FLOODING POTENTIAL. MODELS INDICATE A SLOW DRYING TREND...MAINLY IN THE MID/UPPER LEVELS AS THE WEEK PROGRESSES AS THE FLOW BECOMES MORE WESTERLY. ZONES UPDATED EARLIER AND REMAIN ON TRACK. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 16, 9:45 AM MST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST MON AUG 16 2004 AZZ004>018-037>040-171400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST MON AUG 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UNSTABLE AND MOIST AIR MASS REMAINS OVER THE NORTHLAND. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN TODAY. LOOK FOR THE STORMS TO FORM FIRST OVER THE AREAS FROM THE RIM WESTWARD...WITH AFTERNOON DEVELOPMENT OVER THE EASTERN SECTIONS. THE STORMS TODAY WILL BE SLOW MOVERS WITH MOVEMENT GENERALLY TO THE WEST. HEAVY RAINFALL AMOUNTS ARE LIKELY WITH SOME OF THE STORMS. THE MAIN THREAT TODAY WILL BE THE POTENTIAL FOR SMALL STREAM FLOODING AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLOW ALOFT WILL TURN TO A DRIER WESTERLY DIRECTION AS THE WEEK PROGRESSES. THUNDERSTORMS ARE EXPECTED EACH DAY BUT LOOK FOR A DOWNWARD TREND...AFTER TUESDAY...IN THE AMOUNT OF STORM ACTIVITY THROUGH FRIDAY. MODELS SHOW A WEAK SURGE OF MOISTURE FOR THE WEEKEND WITH AN EXPECTED INCREASE IN STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:45 PM MST | Flash Flood Warning | FGZ | Gila | 30 min |
| Aug 15, 9:15 PM MST | Flash Flood Warning | FGZ | Gila | 15 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.